68447members
360085posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Heart Fractions dropped due to Tratuzumab

5 REPLIES 5
Highlighted
Member

Re: Heart Fractions dropped due to Tratuzumab

Hi Daffodil

I'm sorry about how everything has panned out for you with your heart, but good to know the tablets you have started have helped. These are what I'm going to be gradually started on next week. I have my fingers crossed for your next echo as I do too for mine its like double scanxiety for you/us isn't it. 

I am going to look at the other options too but not had any face to face contact with my oncologist, GP or conversation with my BCN since January. But feel after this change I need to have that contact.

If its okay with you I too would be interested to also know how you carry on and continue with your treatment. 

Thank you best wishes

Rachel x

 

Highlighted
Member

Re: Heart Fractions dropped due to Tratuzumab

Had same issue initially with primary at 13/18 now started with secondary’s and consultant has but me on ramipril an ACE in bit or from the start. Not many in but but considering past heart scans have been gooDso far. Fingers crossed you can continue to access H&P with a little assistance from another drug . It does seem like constantly adding another tablet to deal with the issue that arise though. 

Highlighted
Member

Re: Heart Fractions dropped due to Tratuzumab

Hi Nicky

That is so interesting and reassuring thank you so much. I guess I have to try the tablets and then hope my next scan improves. But no mention of a cardio-oncologist has been mentioned to me so wonder if they are waiting and seeing or if I should take the bull by the horns and ask my oncologist. 
Thank you for your offer of messaging you if that is ok I will do so. As like I said when my oncologist says he has not had patients in this situation I do feel a little isolated. 
I will also search out the feed for targeted treatments.

thank you once again

Rachel x

Highlighted
Member

Re: Heart Fractions dropped due to Tratuzumab

Hi

Like you @1972rach I am having problems with my heart fractions.

I was diagnosed with primaries in 2010 and treated with Herceptin. I only managed 12 out of the 18 prescribed cycles due to my heart function.

In February this year I found out I have mets in my bones, liver and lungs. I have had six cycles of Docetaxel, Trastuzumab and Pertuzumab but the Echocardiogram after cycle 4 showed my heart function had reduced from 58% to 40%. I had a 5 week break from treatment and my next Echo showed an improvement so I was able to resume. I have been prescribed Ramipril (since changed to Losartan) and two weeks ago I started on Bisoporol for my heart.

Like you, I am disappointed that I am in the minority who suffer this side effect, especially as the treatment after 4 cycles showed a 50% reduction in the size of the largest liver lesion.

I’m dreading having another echo but I do think the heart drugs have helped just not sure if they’re doing enough...I guess time will tell.

I’m sure your team will do the best for you holistically but as Nicky says - there are options.

I’m off for cycle 7 of Herceptin and Perjeta this afternoon (but no chemo 🥳) so fingers crossed I can carry on.

I’d be interested to know how you get on with your treatment plan.

Best Wishes

Daffodil 🌼 

 

Highlighted
Community Champion

Re: Heart Fractions dropped due to Tratuzumab

Hi

Yes this can be a problem with Herceptin and when a similar drug such as  Pertuzamab is added it a double hit. I had really bad heart problems (caused by FEC chemo back in 2008) and when a liver biopsy showed I was HER2+ I needed to have H and P, which were obviously a big NO. I was referred to a cardio-oncologist at the Royal Brompton Hospital in London where this specialist unit had been set up specifically to deal with heart issues caused by cancer treatments or even the cancer itself. This was in 2013 and although I needed a lot of intrusive procedures done on my heart because it was so weak we got there in the end. Most patients don’t need these procedures they just need to take heart medication to protect the heart and these specialists know exactly what works. You can get a referral there, on the NHS, or I believe there are other units now set up around the country as they recognise that the more people who live with cancer the more these problems can show up. I now go up for annual checkups and remain on the heart meds as a precaution as they strengthen the heart. In fact only earlier today I was looking at the  sections at the front of the forum about targeted therapies and there is a thread on there about this. You could post there as well or feel free to PM me for more info. I joke with my consultant that I’m their best guinea pig as I’ve had the ‘whole works’ done and my case is often referred to at cardio-oncology conferences! Quite the star ️ 
By the way what I did realise was that at local level the oncologists know what they are talking about and the cardiologists know what they are talking about but they often have no idea about the others area of expertise.

Nicky x

Highlighted
Member

Heart Fractions dropped due to Tratuzumab

I have been on H & P since Nov 2018 from diagnosis following straight to a diagnosis of Primary and secondary HER2 positive ER and PR positive with spread to my bones.

As per protocol I have regular heart scans at 70%/75%, unfortunately my recent one came back at 50%, so referred to a cardiologist who suggested stopping treatment. Obviously my oncologist does not want to as up to now have been stable although last CT was March. Instead he wants me to start on a ace inhibitor and then if tolerated a beta blocker and increase my echos.

This feels like a big blow in my treatment options and longevity of staying on this combination for a long time. I read people who have clocked up 70/80 cycles and I having problems at 28. It was also mentioned if this didn't work I may have to just stay on my letrozole and that alone worries me.

I struggle to find any current info and articles with heart problems, H & P and long term plans.

I will speak with my BCN next week and did ask the BCN on her and was very helpful although said its only a small number of people who get heart problems on this drug. She did give me a link to another lady who added the same question at the beginning of this year. I have made a note of some of the advice she had been given and I will read about that tonight. But any other advice, opinions etc would be great to dampen my over active mind.

Thank you x